Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 1, 2006, 4:56 PM MDT for Washington County, Utah. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2006, 4:56 PM MDT (22:56 UTC)
- Expired
- Jul 1, 2006, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Washington County, UT
The radar
The Cedar City radar (KICX), 38 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:58 PM MDT | FLASH FLOOD | Zion Np, UT | FLASH FLOODING REPORTED BY RANCHERS NEAR THE NORTH END OF PARK. PARK SERVICE REPORTED SOME PONDING OF WATER NEAR TRAILHEAD PARKING AREAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.9 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2588 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 012257 FFWSLC UTC053-020200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 456 PM MDT SAT JUL 1 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL WASHINGTON COUNTY IN UTAH... * UNTIL 800 PM MDT. * AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM LOCATED OVER THE NORTH END OF ZION NATIONAL PARK. HEAVY RAIN ASSOCIATED WITH THIS CELL WILL LEAD TO RAPID RUNOFF AND FLASH FLOODING ON SMALL STREAMS AND IN NARROW CANYONS IN AND NEAR ZION NATIONAL PARK. FLOWS WILL RAPIDLY INCREASE DOWN NORTH CREEK AND OTHER SMALL DRAINAGES IN THE ZION PARK AREA OVER THE NEXT COUPLE OF HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3717 11314 3716 11289 3746 11290 3746 11317 $$ RG
2 follow-up statements
000 WGUS75 KSLC 020018 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 617 PM MDT SAT JUL 1 2006 UTC053-020200- WASHINGTON UT- 617 PM MDT SAT JUL 1 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR EAST CENTRAL WASHINGTON COUNTY... ALTHOUGH THE THUNDERSTORMS THAT BROUGHT HEAVY RAIN TO THE NORTHERN PORTION OF ZION NATIONAL PARK LATE THIS AFTERNOON HAVE DISSIPATED THE THREAT FOR FLOODING CONTINUES. RUNOFF FROM THESE THUNDERSTORMS WILL CONTINUE TO WORK DOWN THE SMALL STREAMS AND NARROW CANYONS IN AND NEAR ZION NATIONAL PARK. AT 600 PM MDT...LOCAL OFFICIALS REPORTED LOCALIZED FLOODING IN ZION NATIONAL PARK. A FLOODED PARKING LOT WAS REPORTED AT THE WILDCAT CANYON TRAILHEAD AND THE BLUE SPRINGS DRAINAGE NEAR LAVA POINT WAS RUNNING HIGH. THE THREAT FOR FLOODING WILL CONTINUE ALONG SMALL STREAMS AND NARROW DRAINAGES IN AND NEAR ZION NATIONAL PARK THIS EVENING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3717 11314 3716 11289 3746 11290 3746 11317 $$ RG
000 WGUS75 KSLC 020127 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 725 PM MDT SAT JUL 1 2006 UTC053-020134- WASHINGTON UT- 725 PM MDT SAT JUL 1 2006 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL WASHINGTON COUNTY IS CANCELED... THE FLASH FLOOD WARNING FOR EAST CENTRAL WASHINGTON COUNTY... INCLUDING ZION NATIONAL PARK HAS BEEN CANCELED EFFECTIVE 725 PM MDT. THUNDERSTORMS HAVE ENDED ACROSS THE PARK. HEAVY RUNOFFS FROM EARLIER STORMS HAVE RECEDED...WITH NO FURTHER INCREASES IN STREAM FLOWS EXPECTED. LAT...LON 3717 11314 3716 11289 3746 11290 3746 11317 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:10 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 1, 3:10 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 310 PM MDT SAT JUL 1 2006 .SYNOPSIS...A MOIST RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH THE WEEKEND. A SOUTHWEST FLOW WILL BRING A DRYING AND WARMING TREND EARLY NEXT WEEK. && .DISCUSSION...RELATIVELY MOIST AIRMASS REMAINS IN PLACE ACROSS THE FORECAST AREA THIS AFTERNOON...CHARACTERIZED BY GOES-DERIVED PW VALUES BETWEEN .75 AND 1 INCH. HOWEVER SURFACE DEW POINT OBSERVATIONS REMAIN IN THE 40S...INDICATING LOW LEVEL MOISTURE REMAINS SOMEWHAT LIMITED. CONVECTION HAS ONCE AGAIN FIRED ACROSS THE HIGHER TERRAIN OF CENTRAL/SOUTHERN/EASTERN UT...WITH TOWERING CU ALSO NOTED ALONG THE OQUIRRHS/STANSBURYS OF NORTHERN UT. HOWEVER AREAL COVERAGE TODAY IS NOT AS WIDESPREAD AS WHAT WAS OBSERVED FRIDAY AFTERNOON AND EVENING. THE GREATEST CHANCE FOR THUNDERSTORMS THIS EVENING APPEARS TO REMAIN ACROSS SOUTHWEST UT...AS WELL AS THE WESTERN DESERTS AS CONVECTION FIRING OVER EAST CENTRAL NV SPREADS EASTWARD THIS EVENING. HAVE RETAINED A MENTION OF SCATTERED THUNDERSTORMS THIS EVENING ACROSS MOST VALLEY LOCATIONS OF CENTRAL AND SOUTHERN UT...AS WELL AS ALONG THE NV BORDER. KEPT A MENTION OF ISOLATED THUNDER ALONG THE WASATCH FRONT...WHERE BEST CHANCE FOR ANY THUNDER IS DEPENDENT ON EASTERN NV CONVECTION MAINTAINING ITSELF ACROSS THE DESERTS. LOCALLY HEAVY RAINFALL IS POSSIBLE IF CELLS ARE ABLE TO ANCHOR THEMSELVES IN ONE LOCATION...HOWEVER ANY THREAT FOR FLOODING APPEARS TO BE VERY ISOLATED/MINIMAL AT THIS POINT. SIMILAR STORY ON SUNDAY AS MOISTURE REMAINS IN PLACE ACROSS THE REGION. EXPECT TO SEE ANOTHER ROUND OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS PRIMARILY OVER THE HIGHER TERRAIN...BUT SPREADING INTO ADJACENT VALLEY LOCATIONS DURING THE LATE AFTERNOON AND EVENING. CENTER OF UPPER RIDGE PROGGED TO BECOME RE-POSITIONED NEAR THE UT/AZ BORDER AS IT AMPLIFIES MONDAY INTO TUESDAY. RESULTANT SOUTHWESTERLY TO WESTERLY FLOW ALOFT SHOULD ALLOW AIRMASS TO DRY ACROSS MUCH OF THE FORECAST AREA MONDAY INTO THE JULY 4TH HOLIDAY. PROXIMITY OF RIDGE AXIS WILL ALLOW TEMPS TO CLIMB INTO THE UPPER 90S ALONG THE WASATCH FRONT WITH TEMPS WELL OVER THE CENTURY MARK ACROSS VALLEYS OF SOUTHERN UT. 12Z GFS HAS ONCE AGAIN TRENDED BACK TO THE IDEA OF RE-POSITIONING THE UPPER HIGH CENTER OVER WY AND BRINGING A SUBSTANTIAL SHORTWAVE AND MOISTURE SURGE INTO THE FORECAST AREA WEDNESDAY/THURSDAY. THIS WAVE MAY BE AN ARTIFACT OF CONVECTIVE FEEDBACK WITHIN THE MODEL...AND GIVEN RUN TO RUN DISCONTINUITY NOT READY TO JUMP ON THIS FEATURE YET. 12Z EC CONTINUES TO INDICATE MORE OF A BROAD SW FLOW ACROSS THE AREA DURING THIS TIME FRAME. HAVE PRIMARILY LEFT POPS/TEMPS ALONE DURING THE LATTER HALF OF THE WEEK...RETAINING LOW CHANCE POPS OVER THE HIGHER TERRAIN. && .AVIATION...THUNDERSTORMS WILL DEVELOP OVER THE NEARBY MOUNTAINS THIS AFTERNOON AND EVENING. THERE IS ONLY A SLIGHT CHANCE THAT ONE OF THESE STORMS COULD DRIFT OFF OF THE HIGHER TERRAIN AND IMPACT THE TERMINAL THIS EVENING. THE GREATER THREAT ASSOCIATED WITH THESE MOUNTAIN BASED STORMS WILL BE THE CHANCE OF GUSTY OUTFLOW WINDS. OTHERWISE... ANTICIPATE TYPICAL DIURNAL WIND PATTERN WITH DRAINAGE SETTING UP BETWEEN 0300-0400 UTC. && .FIRE WEATHER...AIRMASS MOISTURE WILL SLOWLY DECREASE THE NEXT FEW DAYS...RESULTING IN LOWER AFTERNOON RELATIVE HUMIDITY READINGS AND DECREASED OVERNIGHT RECOVERY. LOCAL BREEZY AFTERNOON SOUTHWEST WINDS WILL RETURN FOR THE WESTERN VALLEYS SUNDAY AFTERNOON THROUGH EARLY NEXT WEEK. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN/GRAHAM/GIBSON
Hazardous weather outlook, Jul 1, 5:00 AM MDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT SAT JUL 1 2006 UTZ001>021-WYZ021-021200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHWEST WYOMING- 500 AM MDT SAT JUL 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND EXTREME SOUTHWESTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN OCCUR OVER THE OUTLOOK AREA THIS AFTERNOON AND EVENING. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WITH EXCESSIVE RUNOFF CREATING ISOLATED LOCAL FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF THE OUTLOOK AREA SUNDAY ALTHOUGH THE POTENTIAL FOR HEAVY RAINFALL WILL BE SOMEWHAT LESS. STORMS WILL BECOME MORE ISOLATED MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:25 PM MDT | Flash Flood Warning | SLC | Utah | 4 hr |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.